MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT; CARDIOVASCULAR PROCEDURE KIT

MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT; CARDIOVASCULAR PROCEDURE KIT
Catalog Number K09-08813L
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Ischemia Stroke (4418)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that a stemi patient was admitted straight to the interventional cath lab for a percutaneous coronary intervention [pci].A coronary angiography was preformed confirming a clot within the within the patients right coronary artery [rca].An emergent thrombectomy and coronary stent deployment was successfully preformed.While taking the last angiogram of the patient's coronary artery air was accidentally introduced into the system and was injected into the patient's rca.The patient started to display symptoms of a stroke and was transferred to radiology department for computerized tomography (ct) scan and further testing.The account alleges that the air was introduced somehow through the contrast line.The manifold device was hard to use.The event required staff to remember necessary steps to prevent air from entering the system and required tubing to be always vertical during injection.
 
Additional Manufacturer Narrative
The suspect device will not be returning for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be re-opened.

Brand Name
MERIT CUSTOM KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15599012
Report Number1721504-2022-00098
Device Sequence Number19350878
Product Code OEZ
UDI-Device Identifier00884450409114
UDI-Public884450409114
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Catalogue NumberK09-08813L
Device Lot NumberH2462931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTROLL SYRINGE AND MANIFOLD; INTERVENTIONAL CATHETER; INTERVENTIONAL GUIDWIRE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown